Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hiv med rash
Oct 22, 2004

i was diagnosed 5 months ago..with a cd4 count of 261 and a viral load of 204,000...my doctor put me on sudtiva and combivir, but with in 7-10 days i broke out into a rash. He took me off these and put me on a combivir/reyataz combo... with the same results in 7-10 days. He then took me off of meds for two weeks and put me on a viread/lexiva/videx combo with the same results...what suggestions might you have on what i may be able to take that may not incur a rash??? Is there a test that might pinpoint what drugs might cause these problems???

Response from Dr. Henry

That is unusual. I would wonder whether you have some form of immune reconstitution skin disorder--I would get help from a dermatologist to see if there is an underlying skin condition/infection that is flaring up with treatment. Some patients do have a high tendency to get rashes on a variety of drugs which can be hard to prove exactly why. I sometimes use steroids and antihistamines to get through the initial several weeks and monitor very carefully. KH



Previous
Roche Amplicor 1.5 versus Chiron bDNA
Next
HIV and the Colon - Polypss

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement